MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXT231414
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); No Code Available (3191)
Date of Event 05/16/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that these lots met all pre-release specifications.(b)(4).Also was involved pxc141000/9814440; (b)(4).According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to endoleak and aneurysm enlargement.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.The date (b)(6) 2012 when a type ii endoleak was identified, will be used as an event date.
 
Event or Problem Description
On (b)(6) 2012, this patient underwent an endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.A final angiography identified a type ii endoleak of an unknown origin.The physician elected to monitor the endoleak.The patient tolerated the procedure.On an unknown date, the follow-up imaging identified the aneurysm enlargement (amount unknown).The patient was referred to the complainant institution for further examination.On an unknown date, the follow-up imaging identified a distal type i endoleak from the contralateral leg component (pxc141000/9814440) on the right side.It was unknown if the type ii endoleak identified during the initial procedure was resolved at this time.Reportedly, the physician could not determine what caused the distal type i endoleak and the aneurysm enlargement.The clinical specialist was concerned with the persistent type ii endoleak contributing to the distal type i endoleak.On (b)(6) 2019, the patient underwent a re-intervention whereby the contralateral leg component (right) and the iliac extender component (left) were implanted to extend the initially implanted devices.The right internal iliac artery was reported to be intentionally covered by the contralateral leg component.The endoleak was not identified during the final angiography, and the patient tolerated the procedure.It was initially reported that there was only the distal type i endoleak from the right side, but the distal type i endoleak from the left side was suspected; therefore the leg extension was done bilaterally.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8434745
Report Number2017233-2019-00154
Device Sequence Number1634160
Product Code MIH
UDI-Device Identifier00733132610143
UDI-Public00733132610143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Catalogue NumberPXT231414
Device Lot Number10113210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR